MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6JR40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, a launcher guide catheter was used to treat a mildly calcified, moderately tortuous mid distal lesion exhibiting 85% stenosis and a proximal lesion exhibiting 60% stenosis in the ostium of the right coronary artery (rca).The lesion was pre-dilated.It was reported that a dissection occurred from the ostium to mid/distal rca.The dissection was caused by the launcher guide catheter.Four resolute onyx rx coronary, drug eluting stents (ronyx22538x, ronyx35038x, ronyx35038x, ronyx35022x) were used to treat the dissection.The devices were inspected with no issues.Negative prep was performed with no issues.The devices did pass through a previously deployed stent.Resistance was not encountered when advancing the devices and excessive force was not used during delivery of the devices.The stent balloon was used to pre-dilate the overlap of stents.It was reported that it was difficult to remove the stent delivery systems of the two 3.50x38 mm devices from a non-medtronic wire following post-dilation.The same wire had been used throughout the case.It was reported that a good result was achieved from using the four resolute onyx stents to treat the dissection.
 
Additional Manufacturer Narrative
Product analysis: one 6f launcher guide catheter was received for analysis.A kink was evident beside the strain relief at the proximal end of the catheter.No other deformation was noted on the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8968626
Report Number1220452-2019-00110
Device Sequence Number11284775
Product Code DQY
UDI-Device Identifier00613994817778
UDI-Public00613994817778
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Catalogue NumberLA6JR40
Device Lot Number0009795984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR